MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8110530
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Delay in the event was more than 60 minutes evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient spinal therapy for pain due to broken rod.It was reported that revision was done due to rod breakage between left s1 / s2 and right l5 / s.When it was attempted to remove the prolock that was originally inserted, one of the four rod set screws of the two prolock stripped and could not be removed.The crosslink was destroyed with a metal cutter and removed.During reoperation, when removing the set screw of the implanted prolock crosslink, set screw stripped.Originally, crosslink was placed at l4 / 5 and l2 / 3.To remove the crosslink placed at l4 / 5, an egg handle was attached to the removal driver, the set screw on the leftside was loosened, and when attempted to loosen the set screw on the right side, it stripped.Before loosening the right set screw, the physician said that t type is better, so the event happened when changed the handle to a modular fix handle and attached it to t type.It had been tried several times, but the set screw also stripped and couldn't be removed, so the imp was destroyed with a metal cutter and removed, but it took more than 30 minutes.After that, the crosslink implanted at l2 / 3 could be carefully loosened and removed with the same driver (because there was only one driver and there was no spare, so it could not be changed).There was delay more than 60minutes in the reported event.There was patient involved in the event and no symptoms were reported.2021-apr-26_e1 (rep): additional information was received via manufacturer representative that the allegation reported on the screw is crosslink set screw.There was no problem to the patient and no complications reported.2021-apr-27_e2 (rep): additional information was received via manufacturer representative that it was unknown if the crosslink set s crew stripped or the driver stripped.Since the implant was destroyed by an air tome at the site and removed, there was no product collected.The driver had been returned to tac.The crosslink was destroyed and had been discarded.In addition, the rods remained in the patient's body so the product and lot numbers could not be confirmed.2021-apr-30_e3 (rep): additional information was received via manufacturer representative that the driver has been returned to tac.Crosslink screw is been discarded.The rod remains in patient.2021-may-06_e4 (rep): additional information was received via manufacturer representative that the reported rods are broken and used in the initial surgery.
 
Additional Manufacturer Narrative
B1 and h1 were updated, since the reported event should be malfunction reportable.B2 was checked as "other" in the initial report.And it should be "void", since there will be no outcome attributed to adverse event section b2.As the event is malfunction reportable with no adverse event reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis#: (b)(4), lot#: kh16c141.Visual observation reveals, that the hex of the drivers appears to be stripped.The tip of the drivers is stripped from what appears to be overload.The drivers appear to be heat treated properly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON X10 CROSSLINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11811954
Report Number1030489-2021-00609
Device Sequence Number3792660
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110530
Device Catalogue Number8110530
Device Lot NumberKH16C141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer08/05/2021
08/05/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date08/24/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;